Doctor insights on:
Why Does The Depo Provera Shot Cause Weight Gain
What is the difference between Depo-Provera provera (medroxyprogesterone) and petogen French's injection ?does both cause weight gain
Depro provera (medroxyprogesterone) (contraceptive injection)- can this cause lots of weight gain?
Yes: This is a recognized side effect of depo. If you like it, make sure you're exercising and limiting your calories. If not, consider another method. You may also want to discuss your weight gain with your primary care doctor to rule out other causes and discuss healthy weight reduction. ...Read more
No: It does not affect your weight.Get a more detailed answer ›
Depo provera (medroxyprogesterone): Interestingly, progestins (like depo) by virtue of their functions in pregnancy relax smooth muscle. This is beneficial in pregnancy because the uterus is mostly smooth muscle. The muscles that move your bowels also contain smooth muscle so a progestin can change bowel frequency, probably slowing the bowels. I hope this helps- may not be the answer to your question. ...Read moreSee 1 more doctor answer
With the Depo-Provera birth-control most side effects are weight gain.what does it mean for your body when it makes you lose weight?
Depo-provera: Depo-provera is progesterone (long acting) and can cause increased fluid to accumulate in your body, which raises one's weight. It does not cause increased fat nor does it cause loss of weight. Weight loss can be caused by increased stress and many other disorders, so see your healthcare provider if this continues. ...Read more
I responded terribly to the Depo-Provera shot. Mood swings, breakthrough bleeding all 3 months, weight gain of 30lbs. Would implanon affect me the same way?
It could: The Progesterone in Implanon is different than the Progesterone in Depo Provera (medroxyprogesterone) plus it is a lot lower dose. That means you are somewhat less likely to have the side effects you had with Depo-Provera provera. Remember that Implanon can give irregular periods, but is much less likely to bleed for 3 months, or to cause much weight gain, and less likely to give mood swings. ...Read more
No: Paragard is an IUD that does not contain hormones. Paragard does not affect one's weight. However, over-eating, hormonal imbalances, and pregnancy all can increase one's weight. A person with unexpected weight gain or weight loss should be evaluated by her primary care doctor. ...Read moreSee 2 more doctor answers
I want to get the birth control shot, but i don't want to gain weight. What is the normal weight gain when using the shot?
Why?: Weight loss pills (otc) don't work, and prescription pills only work as long as you take them. Why not learn how to eat less and exercise for the rest of your life rather than depending upon pills that won't help you? Don't get your medical information from friends, tv or the internet. ...Read more
How does the Depo-Provera provera (medroxyprogesterone) shot help endometrosis ? I've heard it can cause it .
I want to stop the Depo-Provera shot due to weight gainhow long will the progesterone last in me?
3+ months: As you know, you are supposed to get depo-provera shots every 3 months. However, the effect of the medication will last longer and typically takes 4-6 months after the last injection for your body to completely clear the drug. ...Read more
- Talk to a doctor live online for free
- Does the depo-provera shot make you gain weight?
- Does depo-provera cause weight gain?
- Depo shots and weight gain
- Ask a doctor a question free online
- Does the depo-provera shot cause spotting?
- Does the depo-provera shot cause acne?
- Do you gain weight on depo-provera shot?
- Does the depo-provera shot make you lose weight?
- Talk to a gynecologist online for free